Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 9, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 11, 2013, 2:02 PM CST for 4 parishes in Louisiana; 4 counties in Mississippi. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 11, 2013, 2:02 PM CST (20:02 UTC)
- Expired
- Feb 11, 2013, 3:00 PM CST
- In force
- 58 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties East Feliciana Parish, LA, Saint Helena Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, Amite County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 2:52 PM CST | HAIL 0.88 | 4 E Magnolia, MS | MARBLE TO NICKEL SIZE HAIL REPORTED EAST OF MAGNOLIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
497
WUUS54 KLIX 112002
SVRLIX
LAC037-091-105-117-MSC005-113-147-157-112100-
/O.NEW.KLIX.SV.W.0009.130211T2002Z-130211T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
202 PM CST MON FEB 11 2013
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
NORTHERN ST. HELENA PARISH IN SOUTHEAST LOUISIANA...
NORTHWESTERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
NORTHWESTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
SOUTHERN AMITE COUNTY IN SOUTHERN MISSISSIPPI...
SOUTHERN PIKE COUNTY IN SOUTHERN MISSISSIPPI...
SOUTHERN WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
SOUTHEASTERN WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 300 PM CST
* AT 157 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NORWOOD...OR 13 MILES NORTHWEST OF CLINTON...AND MOVING EAST AT 60
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FELPS...GILLSBERG...OSYKA...MAGNOLIA...MOUNT HERMAN...TYLERTOWN AND
DEXTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3118 9002 3117 9000 3114 9000 3114 8994
3111 8992 3109 8992 3108 8990 3097 8989
3094 9114 3111 9116 3123 9003
TIME...MOT...LOC 2001Z 265DEG 51KT 3103 9104
$$2 follow-up statements
198
WWUS54 KLIX 112016
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
216 PM CST MON FEB 11 2013
LAC037-091-105-117-MSC005-113-147-157-112100-
/O.CON.KLIX.SV.W.0009.000000T0000Z-130211T2100Z/
AMITE MS-WILKINSON MS-WALTHALL MS-ST. HELENA LA-EAST FELICIANA LA-
PIKE MS-WASHINGTON LA-TANGIPAHOA LA-
216 PM CST MON FEB 11 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CST
FOR SOUTHERN PIKE...SOUTHERN WALTHALL...SOUTHEASTERN WILKINSON AND
SOUTHERN AMITE COUNTIES...AND EXTREME NORTHWESTERN TANGIPAHOA...
NORTHWESTERN WASHINGTON...NORTHEASTERN EAST FELICIANA AND NORTHERN
ST. HELENA PARISHES...
AT 214 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF FELPS...OR 8 MILES SOUTHWEST OF
LIBERTY...MOVING EAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GILLSBERG...OSYKA...MCCOMB AIRPORT...MAGNOLIA...MOUNT HERMAN...
TYLERTOWN AND DEXTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3118 9002 3117 9000 3114 9000 3114 8994
3111 8992 3109 8992 3108 8990 3097 8989
3094 9114 3111 9116 3123 9003
TIME...MOT...LOC 2016Z 265DEG 51KT 3105 9083
$$923
WWUS54 KLIX 112020
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
220 PM CST MON FEB 11 2013
LAC037-MSC157-112030-
/O.CAN.KLIX.SV.W.0009.000000T0000Z-130211T2100Z/
WILKINSON MS-EAST FELICIANA LA-
220 PM CST MON FEB 11 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILKINSON
COUNTY...AND NORTHEASTERN EAST FELICIANA PARISH IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF THESE AREAS
AND NO LONGER PRESENTS A THREAT OF SEVERE WEATHER.
LAT...LON 3123 9003 3114 9000 3114 8994 3108 8992
3108 8990 3097 8989 3095 9085 3099 9084
3100 9083 3100 9087 3114 9087
TIME...MOT...LOC 2020Z 265DEG 51KT 3105 9076
$$
LAC091-105-117-MSC005-113-147-112100-
/O.CON.KLIX.SV.W.0009.000000T0000Z-130211T2100Z/
AMITE MS-WALTHALL MS-ST. HELENA LA-PIKE MS-WASHINGTON LA-
TANGIPAHOA LA-
220 PM CST MON FEB 11 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CST
FOR SOUTHERN PIKE...SOUTHERN WALTHALL AND SOUTHEASTERN AMITE
COUNTIES...AND EXTREME NORTHWESTERN TANGIPAHOA...NORTHWESTERN
WASHINGTON AND NORTHERN ST. HELENA PARISHES...
AT 218 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 8 MILES WEST OF GILLSBERG...OR 8 MILES SOUTH
OF LIBERTY...MOVING EAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OSYKA...MCCOMB AIRPORT...MAGNOLIA...MOUNT HERMAN...TYLERTOWN AND
DEXTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3123 9003 3114 9000 3114 8994 3108 8992
3108 8990 3097 8989 3095 9085 3099 9084
3100 9083 3100 9087 3114 9087
TIME...MOT...LOC 2020Z 265DEG 51KT 3105 9076
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 7:14 AM CST, 6 hours 48 minutes earlier.
Area forecast discussion, Feb 11, 7:14 AM CST, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
714 AM CST MON FEB 11 2013
.SOUNDING DISCUSSION...
THERE WERE NO PROBLEMS WITH THE 12Z UPPER AIR RELEASE. THE
SOUNDING PROFILE EARLY THIS MORNING INDICATED AN UNSTABLE
ATMOSPHERE ABOVE THE LOWER MOST LEVELS. A SURFACE INVERSION WAS
PRESENT ALONG WITH A WEAK INVERSION BETWEEN 875 AND 825 MB AND
ANOTHER BETWEEN 650 AND 625 MB. THE SOUNDING WAS MOIST UP TO 850
MB...BUT WAS DRIER BETWEEN 850 AND 575 MB WHEN COMPARED TO 12 HOURS
AGO. THE PRECIPITABLE WATER VALUE LOWERED TO 1.23 INCHES FROM
1.51 INCHES YESTERDAY EVENING. WINDS WERE SOUTHWEST FROM THE
SURFACE UP TO 400 MB...AND THEN WEST ABOVE THAT LEVEL. WINDS WERE
AROUND 25 KNOTS AT 85H...65 KNOTS AT 50H...AND 110 KNOTS AT 25H. 11
&&
.PREV DISCUSSION... /ISSUED 340 AM CST MON FEB 11 2013/
SHORT TERM...
A STATIONARY FRONT CURRENTLY EXTENDING FROM THE BATON ROUGE METRO
AREA ACROSS THE NORTHSHORE AND INTO SOUTHERN MISSISSIPPI WILL
SERVE AS A FOCUSING MECHANISM FOR UNSETTLED WEATHER THROUGH
WEDNESDAY. IN THE MID TO UPPER LEVELS...DEEP LAYER SOUTHWEST FLOW
WILL REMAIN IN PLACE. SEVERAL FAST MOVING UPPER LEVEL DISTURBANCES
WILL RIDE ALONG IN THE SOUTHWEST FLOW AND PROVIDE ENOUGH FORCING
TO PRODUCE SEVERAL ROUNDS OF RAINFALL ACROSS THE FORECAST AREA.
INITIALLY...THE MAIN FOCUS FOR HEAVIER RAINS WILL BE ALONG AND TO
THE NORTH OF THE BOUNDARY THIS MORNING. A BAND OF SHOWERS AND
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL HAS BEGUN TO DEVELOP IN
THE LAST HOUR. THIS BAND OF SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO REDEVELOP AND TRACK ACROSS PORTIONS OF SOUTHWEST
MISSISSIPPI AND AREAS IN LOUISIANA TO THE NORTH OF INTERSTATE 12.
HAVE WENT WITH CATEGORICAL POPS IN THIS AREA FOR THE MORNING
HOURS.
TO THE SOUTH OF THE BOUNDARY...A STOUT MARINE LAYER AIRMASS
WILL KEEP THINGS RATHER CALM THROUGH THE MORNING HOURS. A FEW
AREAS OF FOG...SOME DENSE AT TIMES...WILL BEGIN TO BREAK UP BY
MID-MORNING. BY THE AFTERNOON HOURS...THERE SHOULD BE ENOUGH
FORCING ASSOCIATED WITH A FAST MOVING DISTURBANCE KICKING OUT OF
TEXAS AND MOVING THROUGH THE GULF SOUTH TO SPARK A BAND OF SHOWERS
AND THUNDERSTORMS. IT APPEARS THE HIGHEST THREAT FOR ANY
CONVECTION AND HEAVIER RAINFALL WILL BE DURING THE LATE AFTERNOON
AND EARLY EVENING HOURS. THE RISK OF SEVERE WEATHER LOOKS
LOW...GIVEN THE MARINE LAYER INFLUENCES IN PLACE.
HOWEVER...FREQUENT LIGHTNING STRIKES AND VERY HEAVY DOWNPOURS
COULD IMPACT CARNIVAL ACTIVITIES.
A MADDOX TYPE OVERRUNNING HEAVY RAINFALL EVENT WILL DEVELOP
TONIGHT ACROSS MOST OF THE FORECAST AREA AND CONTINUE INTO
TOMORROW. EXPECT TO SEE SEVERAL BANDS OF HEAVY RAIN WITH EMBEDDED
ELEVATED THUNDERSTORMS PASS THROUGH THE FORECAST AREA...IN
ASSOCIATION WITH FAST MOVING UPPER LEVEL DISTURBANCES. HAVE KEPT
IN CATEGORICAL POPS FOR NORTHERN ZONES TONIGHT...WITH LIKELY POPS
TO THE SOUTH...AND PUSH POPS UP TO CATEGORICAL FOR ALL AREAS
TOMORROW. EXPECT TO SEE RAINFALL TOTALS OF 3 TO 4 INCHES ACROSS A
BROAD AREA...WITH LOCALLY HIGHER TOTALS OF UP TO 6 INCHES
POSSIBLE. THIS COULD LEAD TO LOCALIZED FLASH FLOODING ISSUES...AND
WILL KEEP THE FLASH FLOOD IN EFFECT THROUGH TOMORROW.
CONDITIONS WILL BEGIN TO TRANSITION TUESDAY NIGHT...AS A SHORT
WAVE TROUGH FINALLY EJECTS OUT OF THE FOUR CORNERS AND MOVES INTO
THE MIDWEST BY WEDNESDAY MORNING. A WEAK SURFACE LOW WILL DEVELOP
OVER THE SOUTHERN PLAINS AND PUSH INTO THE TENNESSEE VALLEY
AT THE SAME TIME. THIS WEAK LOW AND AN ASSOCIATED COLD FRONT WILL
SWEEP INTO THE AREA LATE TUESDAY NIGHT. THIS WILL SERVE AS THE
KICKER TO GET THE STALLED FRONT OUT OF THE REGION. EXPECT TO SEE
SOME SCATTERED SHOWERS CONTINUE OVER NORTHERN ZONES THROUGH THE
LATE EVENING HOURS...BUT DRIER AIR ALOFT WILL DROP DOWN TO SLIGHT
CHANCE BY DAYBREAK WEDNESDAY. CLOSER TO THE COAST...HEAVIER RAINS
WILL CONTINUE EARLY TUESDAY NIGHT...BUT A TRANSITION TO LIGHTER
SHOWERS IS EXPECTED LATE TUESDAY NIGHT INTO EARLY WEDNESDAY
MORNING. AS THE UPPER LEVEL TROUGH AXIS SWEEPS THROUGH WEDNESDAY
AFTERNOON...STRONG DRY AND COLD AIR ADVECTION WILL TAKE HOLD.
RAPIDLY CLEARING SKIES AND DROPPING TEMPERATURES CAN BE EXPECTED.
LONG TERM...
AN OVERALL MUCH DRIER...COLDER...AND QUIETER WEATHER REGIME WILL
TAKE HOLD ON THURSDAY AND REMAIN IN PLACE THROUGH SUNDAY. A BROAD
UPPER LEVEL TROUGH WILL DOMINATE A LARGE PORTION OF THE CONUS AS A
STRONG HUDSON BAY VORTEX DEVELOPS. A SERIES OF CLIPPER SYSTEMS
WILL DESCEND THROUGH THE MIDWEST THURSDAY AND FRIDAY...BUT HIGH
PRESSURE WILL DOMINATE THE FORECAST AREA. TEMPERATURES WILL BE
SIGNIFICANTLY COOLER...AS NOTED BY THE 1000-500MB THICKNESS DROP
OF AROUND 100 METERS.
LATE FRIDAY NIGHT INTO EARLY SATURDAY...A MUCH STRONGER CLIPPER
SYSTEM WILL DIVE ACROSS THE PLAINS STATES AND SWEEP THROUGH THE
LOWER MISSISSIPPI VALLEY. ALTHOUGH MOISTURE WILL BE VERY
LIMITED...IT APPEARS THAT THERE WILL BE ENOUGH MID-LEVEL MOISTURE
ASSOCIATED WITH THE TROUGH AND COLD FRONT TO PRODUCE A SLIGHT
CHANCE OF PRECIPITATION. AT THIS TIME...MODEL SOUNDINGS ARE RIGHT
ON THE EDGE OF EITHER RAIN OR SNOW OVER THE NORTHERN THIRD OF THE
FORECAST AREA LATE FRIDAY NIGHT. GIVEN THE OVERALL UNCERTAINTY
ON THE AMOUNT OF MOISTURE AVAILABLE AND THE TEMPERATURE PROFILE
HAVE WENT WITH LIGHT RAIN SHOWERS. HOWEVER...A FEW SNOW FLURRIES
CANNOT BE COMPLETELY RULED OUT ACROSS SOUTHWEST MISSISSIPPI AND
NORTHERN PORTIONS OF THE FLORIDA PARISHES. AREAS CLOSER TO THE
I-12 CORRIDOR AND SOUTH WILL ONLY LIGHT SHOWERS OUT OF THIS
FEATURE EARLY SATURDAY MORNING. A STRONG SURGE OF COLD AND DRY AIR
ADVECTION WILL SWEEP IN BEHIND THIS FRONT...AS A 1030MB HIGH
BUILDS INTO THE REGION. TEMPERATURES WILL STRUGGLE TO BREAK OUT OF
THE LOWER 50S SATURDAY AFTERNOON...AND OVERNIGHT LOWS WILL COOL
INTO THE UPPER 20S AND LOWER 30S OVER THE NORTHERN HALF OF THE
FORECAST AREA. A LIGHT TO MODERATE FREEZE WILL BE POSSIBLE EARLY
SUNDAY MORNING. TEMPERATURES WILL MODERATE SLIGHTLY ON
SUNDAY...BUT WILL REMAIN WELL BELOW NORMAL.
AVIATION...
A RATHER COMPLEX SITUATION WITH FRONTAL BOUNDARY STALLING NEAR KMCB.
SOUTH OF THE BOUNDARY IS SOMEWHAT STABLE MARINE LAYER WITH SOME
RADIATIONAL AND ADVECTIVE FOG LOWERING VSBY IN SOME LOCATIONS TO
LESS THAN 1SM. THE CONDITIONALLY STABLE AIRMASS WILL DESTABILIZE
WITH AFTERNOON HEATING TO IMPART WIDESPREAD CONVECTION WITH HEAVY
RAINFALL TO IMPACT TERMINALS WITH REDUCED VSBY AND CEILINGS MAINLY
AFTER 18Z. THE EXCEPTION WILL BE KMCB WHERE CONVECTION ALONG THE
STATIONARY FRONT WILL LIKELY BE UNDERWAY AT TAF ISSUANCE. 24/RR
MARINE...
FRONTAL BOUNDARY APPEARS TO HAVE STALLED WELL NORTH OF THE COAST
WITH DEEP MARINE LAYER IN PLACE OVER THE COASTAL WATERS AND COASTAL
PLAINS. FRONT IS CLOSE ENOUGH HOWEVER TO RELAX THE GRADIENT FOR
LESSER WINDS TODAY. A LONG PERIOD SWELL TRAIN RUNNING 8-9 SECONDS IS
MAINTAINING A 6 FT GROUND SWELL WILL BE VERY SLOW TO DECAY AS A
STEADY STATE SITUATION HAS EVOLVED FROM THE FLORIDA STRAITS INTO THE
NORTH-CENTRAL GULF WATERS. EXPECTING 4 TO 6 FOOT SEAS TO PERSIST
TODAY INTO WEDNESDAY IN THE OUTER WATERS WHEN OFFSHORE FLOW DEVELOPS
TO DAMPEN THE SWELL TRAIN IN TIME. A PROLONGED PERIOD OF OFFSHORE
FLOW IS EXPECTED THROUGH NEXT WEEKEND ONCE THE FRONT ULTIMATELY
MOVES THROUGH THE COASTAL WATERS LATE TUESDAY. TIDES CONTINUE TO RUN
ABOUT 1 FT ABOVE NORMAL AND WILL LIKELY REMAIN THE CASE THROUGH
WEDNESDAY. THIS SHOULD HAVE MINIMAL IMPACTS OTHER THAN MINOR
INUNDATION OF LOW LYING AREAS IN THE TIDAL MARSHES. 24/RR
DECISION SUPPORT...
DSS CODE...YELLOW
DEPLOYED...CITY OF NEW ORLEANS
ACTIVATION...NONE
ACTIVITIES...SLURRY SUPPORT
MONITORING THREAT OF HEAVY RAIN/FLOODING TODAY-TUE
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 62 52 59 53 / 100 80 80 40
BTR 65 54 65 55 / 100 80 80 40
ASD 68 56 64 58 / 100 70 80 70
MSY 72 58 70 59 / 100 70 80 70
GPT 72 56 66 59 / 100 70 80 70
PQL 71 56 65 59 / 100 70 80 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&Hazardous weather outlook, Feb 11, 4:01 AM CST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 401 AM CST MON FEB 11 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-112215- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 401 AM CST MON FEB 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL AND SIGNIFICANT PONDING OF WATER IS POSSIBLE WHERE LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. A FLOOD WATCH IS IN EFFECT FOR TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS TODAY BUT WILL BE CAPABLE OF PRODUCING FLOODING RAINS...FREQUENT LIGHTNING AND WIND GUSTS TO AROUND 25 MPH THROUGH TONIGHT. TIDES WILL CONTINUE TO RUN ABOUT 1 FOOT ABOVE NORMAL THROUGH TONIGHT...CAUSING SOME MINOR IMPACTS IN LOWER LYING AREAS NEAR THE COAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLOOD WATCH IS IN EFFECT THROUGH TUESDAY AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS AN AREA OF LOW PRESSURE AND A COLD FRONT MOVE THROUGH THE REGION. FREEZING CONDITIONS ARE ANTICIPATED TO RETURN TO THE OUTLOOK AREA SUNDAY MORNING. THIS WILL BE THE FIRST FREEZE AFTER A LENGTHY WARM SPELL...POSSIBLY IMPACTING EARLY BLOOMING FOLIAGE. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR NATIONAL WEATHER SERVICE TO REPORT ANY OBSERVED FLOODING IN YOUR AREA. 24/RR
In the hours before
Special weather statement, Feb 11, 1:16 PM CST, 46 minutes before
LAZ034>036-MSZ068-069-112015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 116 PM CST MON FEB 11 2013 ...STRONG THUNDERSTORM MOVING EAST AFFECTING AMITE COUNTY...WILKINSON COUNTY...POINTE COUPEE PARISH...EAST FELICIANA PARISH...WEST FELICIANA PARISH... AT 115 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR SIMMESPORT...OR ABOUT 5 MILES NORTHWEST OF LETTSWORTH...MOVING EAST AT 55 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LETTSWORTH...FORT ADAMS...WAKEFIELD...SPILLMAN...WOODVILLE... NORWOOD...CENTREVILLE...GLOSTER AND FELPS THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 8:59 AM CST | River Flood Warning | LIX | Saint Tammany | 36 hr |
| Feb 11, 9:01 AM CST | River Flood Warning | LIX | Saint Tammany | 3 days |
| Feb 11, 9:04 AM CST | River Flood Warning | LIX | Tangipahoa | 5 days |
| Feb 11, 10:02 AM CST | River Flood Warning | LIX | Washington | 4 days |
| Feb 11, 10:02 AM CST | River Flood Warning | LIX | Saint Tammany | 6 days |
| Feb 11, 3:18 PM CST | River Flood Warning | LIX | Saint Helena | 42 hr |
| Feb 11, 3:18 PM CST | River Flood Warning | LIX | East Baton Rouge, Livingston | 4 days |
| Feb 11, 3:18 PM CST | River Flood Warning | LIX | East Baton Rouge | 5 days |
| Feb 11, 3:18 PM CST | River Flood Warning | LIX | Ascension, Livingston | 4 days |
| Feb 11, 9:01 AM CST | River Flood Warning | LIX | Jackson | 20 days |
| Feb 11, 10:02 AM CST | River Flood Warning | LIX | Pike, Walthall | 3 days |
| Feb 11, 2:49 PM CST | Severe Thunderstorm Warning | LIX | Pike, Walthall | 26 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2013Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.